Couldn't find what you looking for?

TRY OUR SEARCH!

I have been on ortho tri cyclen lo but was recently on an anti biotic. I forgot that this makes the pill obsolete so after having unprotected sex resorted to Plan B emergency contraceptive the next night when I realized what I had done. One week later I started my period making it two and a half weeks early. Should I still continue to take the birth control even though I started my period or should I start a new pack?
Thanks

Loading...

KEEP TAKING THE PILLS AS USUAL.

It was not a "PERIOD" just breakthrough bleeding. Whenever a woman is on the pill, her only 'period' is during the placebo week, otherwise it is called breakthrough bleeding.
Reply

Loading...

Antibiotics don't necessarily make birth control obsolete. Failure rates are actually very low, but nobody wants to be liable if they told you it was ok to have unprotected sex and you ended up getting pregnant.
Reply

Loading...

Thank you for your quick responses :-) I have another question; am I unprotected until that pack is completed? is my cycle messed up and out of sync? Or can I have unprotected sex and not have to worry about getting pregnant?
Reply

Loading...

is it normal after taking plan b i got my period 2 weeks early? i know that it worked though cause i got it early so that i wouldnt get pregnant.
Reply

Loading...

Hi, I am actually a pharmacist.
Just wanted to let you know that it is totally normal to get your period after taking PlanB, it is actually expected. The Plan B delivers a very high amount of hormones that is going to cause you to shed your endometrial lining, therefore preventing any implantation (i.e. pregnancy).
Some anitibiotics will decrease the effectiveness of oral contraceptives, especially if your on the low dose oral contraceptives, like ortho-tri-cyclen lo. So its always good to use a second form of contraceptive while on the course of antibiotics and also about a week after, just to be on the safe side.
I would recommend that you go ahead and start a new pack for your birth control. The amount of hormones actually fluctuate throughout your cycle and oral contraceptives are designed to mimic that.
Just to note, when it comes to unwanted pregnancies, it's always better safe than sorry. Hope this helps!
Reply

Loading...